What to do When Medications Affect Your Vision
By Richard Gans, MD
As you fill out a new prescription, you might not think of the impact it could have on your eyes. Yet some prescription drugs and even a few over-the-counter remedies can have serious visual side effects.
Medications can have a variety of effects on your eyes, ranging from minor, temporary issues such as blurred vision to permanent damage. Learn which drugs cause the most problems — and what to watch for if you have risk factors.

Which drugs pose the most concern?

A few stand out, although you should check for potential visual side effects with any new medication. This list offers just a few common culprits.
Corticosteroids: People take these for a range of conditions, from asthma and allergies to arthritis and skin conditions. But whether in cream or pill form, they can cause swelling in the back of the eye or retina and potentially lead to cataracts. Even an over-the-counter nasal spray like Flonase comes with risks.
Antihistamines: They may fight allergies, but they also can raise certain patients’ risk for glaucoma. See more information below for those with particularly high risk levels.
Antipsychotic medications: Drugs such as Thorazine and Mellaril can be toxic to your retina.
Antimalarials: For example, Plaquenil — used to treat malaria, lupus and arthritis — also has toxic effects on the retina.
Other drugs may raise eye surgery risk and other conditions, so talk to your doctor if you have concerns. And if you take a medication that comes with risk, be sure to have regular eye exams to make sure they don’t damage your vision……
Read more: http://health.clevelandclinic.org/2015/08/what-to-do-when-medications-affect-your-vision/
Source: Cleveland Clinic
 

On